Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

High pulse rate. Should I go to the doctor immediately?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hi there,

My heart pulse is 116 should I see medical assistance?
Posted Sat, 28 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Jasvinder Singh 1 hour later
Thanks for posting your query.

A normal adult's pulse can be anywhere from 60 to 100 beats per minute. Anything over 100 is technically defined as a tachycardia.

From your symptoms , a few possibilities need to be ruled out.

These include:

1)     Anxiety and stress which you are already suffering from.

2)     Anemia

3)     Hyperthyroidism

4)     Paroxysmal supraventricular tachycardia

5)     Heart disorders

I suggest you to get it examined from a physician and get your Hb levels, thyroid function tests and an EKG and stress ECHO ruled out. Although from your symptoms, it looks like anxiety and stress may be causing increase in heart rate but these causes should be ruled out first.

In addition to Diazepam, here are some of the other treatment options which you can follow:

1)     When you have such symptoms, breathe slowly through the nose and talk to your family and friends.

2)     Do not take caffeine of alcohol at night just before going to bed.

3)     Indulge in yoga and meditation to calm your mind.

4)     You can also indulge in progressive muscle relaxation which is useful in anxiety by alternately tensing and relaxing the muscles.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor